Pennsylvania, 2006

Flash Flood in Pennsylvania, August 29, 2006

August 29, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 2:47 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 29, 2:47 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EDT TUE AUG 29 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
MAIN BULK OF RAINFALL WILL MOVE THROUGH THE FORECAST AREA THIS
MORNING AND WITH PRECIPITABLE WATER STILL HIGH AND FALLING OVER
AREAS THAT HAD HEAVY RAIN A COUPLE OF DAYS AGO HAVE ISSUED FLASH
FLOOD WATCH FOR THIS MORNING MAINLY IN NORTHERN TIER COUNTIES
THROUGH 11 AM. MAY BE SOME INGERING PRECIP INTO TONIGHT AS
PERSISTENT SW FLOW ALOFT REMAINS. HAVE ALSO MENTIONED CHC PRECIP
MAINLY IN SOUTHERN HALF OF FA ON WED AS INVERTED TROF AS PER GFS
MAY PROVIDE ENOUGH CONVERGENCE TO SET OFF SOME AFTN CONVECTION.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
HAVE INSERTED CHCS IN EXTREME SOUTHEASTERN PORTION OF FA ON
THURSDAY AS WAVE MOVES ALONG A STATIONARY BOUNDARY IN THE MID
ATLANTIC STATES. WILL HAVE TO MONITOR FURTHER MOVEMENTS OF ERNESTO
FOR THE REMAINDER OF THE WEEK WITH GFS NOW SHOWING A FURTHER
INLAND TRACK.

&&

.AVIATION...

WITH PLENTY OF LO LVL MOISTURE, A FRONT THAT WILL NOT PASS, AND A
500 TROF TO THE WEST, I MAINTAIN MAINLY IFR-MVFR CONDS FOR 24 HRS IN
RAIN AND FOG. ANY PRECIP AFT 03Z WED WILL PROB BE DRIZZLE.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023 UNTIL 11 AM
     TUESDAY.
WV...NONE.
&&
Hazardous weather outlook, Aug 29, 4:08 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 AM EDT TUE AUG 29 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
508 AM EDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING FOR
INTERIOR NORTHWEST PENNSYLVANIA. RAINFALL COULD POSSIBLY BE HEAVY
ENOUGH TO CAUSE STREAMS AND CREEKS TO GO OVER THEIR BANKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THIS MORNING.

In the hours before

Special weather statement, Aug 29, 4:54 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 AM EDT TUE AUG 29 2006

PAZ007-008-291100-
MERCER PA-VENANGO PA-
554 AM EDT TUE AUG 29 2006

...HEAVY RAIN...

HEAVY RAIN WITH A FEW THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...VENANGO AND MERCER.

AT 550 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN
IN MERCER COUNTY...ABOUT AN INCH IN THE LAST HOUR. THIS WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND LOW SPOTS...AND MIGHT BRING
SOME STREAMS TO BANKFUL OR SLIGHTLY HIGHER. A FLASH FLOOD WATCH IS
IN EFFECT FOR THIS AREA TIL 11 AM THIS MORNING.

WATCH FOR RISING STREAMS LEVELS...AND BE PREPARED TO MOVE TO HIGHER
GROUND IF YOU SEE FLOODING...OR IF A WARNING IS ISSUED.
Local storm report, Aug 29, 6:18 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 AM EDT TUE AUG 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLASH FLOOD      NEW LEBANON             41.42N 80.08W
08/29/2006                   MERCER             PA   TRAINED SPOTTER

            MILLECREEK ROAD IN NEW LEBANON FLOODED.

0713 AM     FLASH FLOOD      SANDY LAKE              41.35N 80.08W
08/29/2006                   MERCER             PA   PUBLIC

            NUMEROUS STREAMS OVER ROADS IN AREA.

0713 AM     FLASH FLOOD      FRANKLIN                41.39N 79.84W
08/29/2006                   VENANGO            PA   PUBLIC

            STREAMS IN BUILDINGS IN TOWN OF FRANKLIN.

&&

The radar

The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 11:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mercer

When
August 29, 6:20 AM EST to 7:20 AM EST
Where
Mercer County, New Lebanon
Reported by
TRAINED SPOTTER
Coordinates
41.302, -80.258 (the zone’s center; the record gives no point)

Millecreek Rd flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529360.